MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL WAVEONE GOLD SMALL 3-FILE STER 31MM; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL WAVEONE GOLD SMALL 3-FILE STER 31MM; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0753231G0S03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a waveone gold small 3-file ster 31mm file broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
Updated investigation results for this complaint: returned waveone gold small file 31mm is broken at the base of the active part (fatigue).No material defect was found during analysis of the rupture pattern.Nothing unusual to report was found during dhr review (batch #1911786).Root causes are not identified.We will track this kind of event and monitor the trend.
 
Additional Manufacturer Narrative
The investigation results for this complaint are: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1911786).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse, excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.
 
Additional Manufacturer Narrative
Additional information received that the broken part of the file could not be retrieved and patient has been referred to a endo specialist for removal of the file.This is a follow up report for this additional information.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code - 4582.Health effect - impact code - 4648.The correct codes for this complaint are: health effect - clinical code - 3165.Health effect - impact code - 2199.This is a follow up report to correct this code.
 
Additional Manufacturer Narrative
Additional information received: patient was sent to an endodontist the broken part has been removed & root canal completed.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code - 3165 the correct codes for this complaint are: health effect - clinical code - 4582 this is a follow up report to correct this code.

Brand Name
WAVEONE GOLD SMALL 3-FILE STER 31MM
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24002727
Report Number8031010-2026-00002
Device Sequence Number13392475
Product Code EKS
UDI-Device IdentifierD716WGSMALL311
UDI-PublicD716WGSMALL311
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA0753231G0S03
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/05/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/28/2026
02/03/2026
02/10/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown